# SDR 2022FA0000144

- Difficulty date: March 3, 2022
- Submitted: March 3, 2022
- Operation: General aviation
- Aircraft: N824CA
- Engine: Pwc PW306D1
- Engine time: 1,641 hours, 1,205 cycles
- System (JASC): 7321 · Fuel Control/Turbine Engines
- Part: None
- Part number: 8224922009
- Part serial: 17110182
- Condition: None
- Location: Zone 400
- Part time: 1,641 hours
- Component: Eec, Hamstd, EEC4001
- Component part number: 8228225009
- Stage of operation: UK
- How discovered: O
- Nature of condition: S, G
- Precautionary procedure: D

## Discrepancy

ON POWER UP FOR TRIP CREW REPORTED AN AMBER LT ENG CONTRL FAULT AND NO ITT INDICATION.  FOUND A CHANNEL ON LT ENGINE FADEC SYSTEM NOT REPORTING.  DOWNLOAD SHOWED YC ENGINE CODE.  FOUND EDU (ENGINE DIAGNOSTIC UNIT) BAD WHICH CAUSED THE A CHANNEL OF LT ENGINE FADEC TO FAIL.  P&W MM ALSO STATES "DO NOT SWAP EDUS FROM SIDE TO ENGINE SIDE".  IT TURNS OUT THEY HAVE SEEN THIS NUMEROUS TIMES AND SWAPPING EDUS WILL DAMAGE THE OTHER ENGINE EEC (ELECTRONIC ENGINE COMPUTER).  THE EDU IS A DIAGNOTIC INTERFACE AND TREND DATA STORAGE UNIT.  IT SEEMS QUITE UNUSUAL FOR A UNIT LIKE THIS TO CAUSE A COMPLETE FAILURE OF ONE CHANNEL OF AN ENGINE FADEC SYSTEM.  PER P&W CALL CENTER THE EDU WAS REPLACED FIRST.  COULD NOW SEE DIAGNOSTIC REPORTING FROM (TEXTRON) ARES BUT STILL NO ITT.  HAD TO THEN REPLACE EEC FOR SYSTEM TO FUNCTION NORMALLY CONFIRMING EDU DID DAMAGE THE EEC.
